Illinois, 2007

High Wind in Illinois, December 23, 2007

December 23, 2007 · NWS LOT · 3 events in 3 counties and zones

After a cold front moved across northern Illinois during the early morning hours with severe thunderstorms, high winds continued for much of December 23rd with some damage reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

After a cold front moved across northern Illinois during the early morning hours with severe thunderstorms, high winds continued for much of December 23rd with some damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 23, 6:15 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 23, 6:15 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
615 AM CST SUN DEC 23 2007

.DISCUSSION...

358 AM CST

MAIN FOCUS IS WITH SHORT TERM EVOLUTION OF STRONG LOW PRESSURE
OVER UPPER MIDWEST THROUGH TONIGHT...PARTICULARLY WINDS.

RAPIDLY DEEPENING SURFACE LOW PRESSURE ANALYZED OVER NORTHEAST
ILLINOIS AT 09Z...BENEATH VIGOROUS MID LEVEL SHORT WAVE TROUGH
ROTATING NORTHWARD AROUND MAIN UPPER LOW CENTER OVER MID
MISSISSIPPI VALLEY. IMPRESSIVE -8/+9 MB ISALLOBARIC RISE/FALL
COUPLET FROM CENTRAL ILLINOIS TO WISCONSIN AIDING TIGHTENING
PRESSURE GRADIENT TO PRODUCE STRONG AND GUSTY SYNOPTIC WIND FIELD
ACROSS THE REGION...WITH WINDS ALREADY GUSTING 30 TO 40 MPH AT
MANY LOCATIONS ESPECIALLY IN STRONGEST ISALLOBARIC GRADIENT ACROSS
SOUTHERN CWA. BASED ON THESE FACTORS HAVE MOVED START TIME TO WIND
ADVISORY TO CURRENT...09Z.

FROM A PRECIPITATION PERSPECTIVE...LINE OF CONVECTIVE SHOWERS HAS
LIFTED NORTH AND EAST OF FORECAST AREA AHEAD OF OCCLUDING SURFACE
SYSTEM. COLD/OCCLUDED FRONT CURRENTLY LIFTING THROUGH NORTHEAST
CWA...WITH TEMPERATURES RAPIDLY FALLING FROM LOW 50S INTO THE 20S.
ACROSS THIS SHARP FRONTAL ZONE TO THE WEST...RADAR/SFC
OBSERVATIONS INDICATE AREA OF LIGHT SNOW. COMBINATION OF STRONGEST
DIFFERENTIAL VORTICITY ADVECTION...INTENSE LOW LEVEL FRONTOGENESIS
AND POSITION BENEATH DIVERGENT LEFT EXIT REGION OF UPPER JET
MAX...ALL LIFTING INTO WISCONSIN WITH STRONG MID LEVEL SHORT
WAVE...THUS EXPECT MAINLY LIGHT SNOW/SNOW SHOWERS TO AFFECT THE
FORECAST AREA THIS MORNING. AREAS MOST LIKELY TO SEE SOME
ACCUMULATION EARLY THIS MORNING WILL BE GENERALLY ALONG AND WEST
OF THE INTERSTATE 39 CORRIDOR...IN ASSOCIATION WITH TAIL END OF
DEFORMATION BAND OF PRECIPITATION. COULD SEE AN INCH OR TWO IN
THESE AREAS MAINLY EARLY THIS MORNING BEFORE TAPERING TO LIGHT
SNOW SHOWERS OR FLURRIES...THOUGH STRONG WINDS PROVIDE BLOWING
SNOW CONDITIONS. HAVE INDICATED STRONGLY NON-DIURNAL HOURLY
TEMPERATURES IN GRIDS WITH READINGS CONTINUING TO FALL INTO THE
TEENS AND 20S THROUGH THE DAY...STRONG WINDS WILL COMBINE TO MAKE
FOR WIND CHILLS IN THE -5 TO +5 RANGE. QUITE A BITTER AND VERY
WINDY SHIFT FROM THE MILD TEMPERATURES OF THE LAST 48 HOURS.

SECOND MID LEVEL VORTICITY CENTER WRAPS ACROSS THE REGION THIS
AFTERNOON AS UPPER LOW CONTINUES TO DEEPEN ACROSS THE NORTHERN
GREAT LAKES REGION. THIS SHOULD CONTINUE TO MAINTAIN ENOUGH
FORCING FOR OCCASIONAL SNOW SHOWERS/FLURRIES...ESPECIALLY LATER
THIS AFTERNOON/EVENING ACROSS MAINLY NORTHERN 2/3 OF FORECAST
AREA. HAVE INCLUDED UP TO A HALF INCH OF ACCUMULATION THROUGH THIS
THIS EVENING...MAINLY NORTH OF INTERSTATE 80. WHATEVER FALLS WILL
BE RATHER WIND WHIPPED HOWEVER...AND LIKELY DIFFICULT TO MEASURE.

UPPER LOW CONTINUES TO LIFT NORTHEAST AWAY FROM THE AREA AND INTO
QUEBEC ON MONDAY...WHILE ADDITIONAL WEAK SHORT WAVE ENERGY DROPS
IN ACROSS MISSISSIPPI VALLEY. WILL MAINTAIN CHANCE OF FLURRIES
THROUGH THE DAY MONDAY...BEFORE WEAK UPPER RIDGING DEVELOPS MONDAY
NIGHT. SHOULD NOTE THAT THERE ARE TIMING/PHASING DIFFERENCES
BETWEEN MODELS BY 12Z TUESDAY HOWEVER...THOUGH WITH SOME CONSENSUS
BETWEEN GFS/ECMWF AND GEM IN A SLOWER AND MORE OPEN TROUGH AS
OPPOSED TO THE MUCH FASTER NAM...AND THE SLOWER BUT DEEPER/CLOSED
UKMET. FEW CHANGES TO REMAINDER OF FORECAST. STILL APPEARS NEXT
PRECIP CHANCE WILL BE WEDNESDAY AS SURFACE COLD FRONT/UPPER TROUGH
MOVE THROUGH. LOW LEVEL THICKNESS FIELDS INDICATE PRECIPITATION TO
BE MAINLY LIGHT SNOW WITH THIS WEAK SYSTEM. LONGER RANGE MODELS
DEVELOP LARGE UPPER TROUGH OVER WESTERN CONUS THURSDAY-FRIDAY WITH
SURFACE LOW TRACK NORTHWEST OF CHICAGO SIMILAR TO CURRENT SYSTEM.
HAVE ADDED CHANCE OF RAIN/SNOW RATHER THAN JUST SNOW TO FRIDAY
FORECAST IN VICINITY OF WARM SECTOR. DIFFERENCES EXIST BETWEEN
OPERATIONAL GFS/ECMWF WITH ULTIMATE EVOLUTION OF THIS SYSTEM AND
TIMING/PHASING OF INDIVIDUAL SHORT WAVES ROTATING THROUGH THE MAIN
UPPER TROUGH. LARGE ENSEMBLE SPREAD AS WELL BY FRIDAY/SATURDAY SO
STAY TUNED.

RATZER

&&

.AVIATION...
615 AM CST

12Z TAFS...MAIN FORECAST FOCUS WILL BE ON STRONG WINDS TODAY AND
LIGHT SNOW. STRONG SURFACE LOW CONTINUES TO DEEPEN ACROSS EAST
CENTRAL WISCONSIN WITH STRONG SURFACE PRESSURE RISES ON THE ORDER OF
9 MB/3 HOURS ACROSS NORTH CENTRAL ILLINOIS. THESE STRONG PRESSURE
RISES AND STRONG COLD ADVECTION HAVE CONTRIBUTED TO GUSTS INTO THE
40 KNOT RANGE OVER THE PAST SEVERAL HOURS. INCREASING SUBSIDENCE IN
THE WAKE OF A RATHER VIGOROUS SHORT WAVE CURRENTLY MOVING THROUGH
EASTERN WISCONSIN SHOULD PROMOTE GOOD MOMENTUM TRANSFER THROUGH THE
MORNING HOURS ALLOWING FOR CONTINUED GUSTS IN THE 30 TO 35 KNOT
RANGE. STRONG SURFACE PRESSURE GRADIENT WILL BE MAINTAINED THROUGH
THE DAY AS THE SURFACE LOW CONTINUES TO DEEPEN AS IT TRACKS INTO THE
UPPER PENINSULA OF MICHIGAN TOWARD MIDDAY. THIS WILL ALLOW WEST
WINDS OF 25G35KT TO PERSIST THROUGH THE EARLY EVENING HOURS. IN
TERMS OF PRECIP...SCATTERED SNOW SHOWERS WILL PERSIST THIS
MORNING...BUT EXPECTING DECREASING TREND TO LIGHT SNOW THROUGH THE
MORNING AS SYNOPTIC SUBSIDENCE INCREASES...ALTHOUGH WILL LIKELY HAVE
OFF AN ON FLURRIES THROUGH THE AFTERNOON. AT RFD...WHERE SNOW HAS
BEEN MORE PRONOUNCED OVERNIGHT...SOME IFR VSBYS WILL PERSIST THROUGH
MID MORNING WITH LIGHT SNOW AND BLOWING SNOW.

MORE FLURRIES OR LIGHT SNOW SHOWERS ARE POSSIBLE TONIGHT AS STRONG
VORT MAX WHICH TRACKED THROUGH NORTHEAST ILLINOIS EARLY THIS MORNING
BEGINS TO WRAP AROUND UPPER LEVEL CYCLONIC CIRCULATION AND APPROACH
NORTHERN ILLINOIS AGAIN BY LATE EVENING. DID KEEP TAFS DRY TONIGHT
WITH LOW CONFIDENCE IN TIMING ANY LIGHT SNOW OR FLURRIES
TONIGHT...BUT DID MAINTAIN MID RANGE MVFR CIGS THROUGH THE NIGHT.

MARSILI

&&

.MARINE...
410 AM CST

STRONG LOW PRESSURE ACROSS SOUTHEAST WISCONSIN WILL CONTINUE TO
DEEPEN AS IT TRACKS NORTHWARD...REACHING THE UPPER PENINSULA OF
MICHIGAN THIS AFTERNOON. A VERY STRONG PRESSURE RISE/FALL COUPLET IS
ACCOMPANYING THIS DEEPENING SYSTEM WHICH WILL ENHANCE SOUTHEAST
WINDS ACROSS THE NORTH HALF OF THE LAKE THIS MORNING LIKELY REACHING
GALE FORCE...AND ENHANCE THE SOUTH SOUTHWEST WINDS ACROSS THE SOUTH
HALF OF THE LAKE THIS MORNING LIKELY REACHING STORM FORCE GUSTS.
HAVE DECIDED TO KEEP STORM WARNING HEADLINES INTACT WITH SOUTHWEST
STORM FORCE WINDS EXPECTED TO AFFECT SOUTH HALF OF THE LAKE EARLY
THIS MORNING...AND THEN ACROSS THE NORTH HALF FROM MID TO LATE
MORNING. THE OCCLUDING SFC LOW WITH THIS SYSTEM WILL TRACK ACROSS
NORTHERN LAKE MICHIGAN TONIGHT WHICH SHOULD RESULT IN DIMINISHMENT
TO WIND SPEEDS ACROSS THE NORTHERN THIRD OF THE LAKE TONIGHT.
ALTHOUGH AS PREVIOUSLY MENTIONED...WILL STAY WITH THE ORIGINAL STORM
WARNING HEADLINES AT THIS TIME. LATER FORECASTS WILL LIKELY NEED TO
CONSIDER A GALE WARNING FOR THE OPEN WATERS LATE TONIGHT INTO
POSSIBLY EARLY MONDAY...WITH LINGERING GALE FORCE WINDS EXPECTED AS
THE LOW PULLS OFF TO THE EAST.

IN TERMS OF THE NEARSHORE...WILL KEEP HIGH END GALES GOING TODAY.
THERE MAY BE A PERIOD THROUGH MID MORNING FLIRTING WITH STORM FORCE
GUSTS IN ASSOCIATION WITH STRONG PRESSURE RISES BUILDING INTO
NORTHEAST ILLINOIS. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON
MONDAY AS WINDS AND WAVES SLOWLY SUBSIDE.

MARSILI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR
ILZ003>006-011>014-
     020-022-023.
     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ILZ008-010-019-
     021-032-033-039.
IN...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR
INZ001-002-010-011.
     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR INZ019.
LM...STORM WARNING UNTIL 2 AM CST MONDAY FOR LMZ777-779.
     GALE WARNING UNTIL 2 AM CST MONDAY FOR LMZ740>745.

&&

WFO LOT
Hazardous weather outlook, Dec 23, 4:42 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CST SUN DEC 23 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
442 AM CST SUN DEC 23 2007 /542 AM EST SUN DEC 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

VERY WINDY CONDITIONS WILL AFFECT NORTHERN ILLINOIS AND NORTHWEST
INDIANA THROUGH TONIGHT. A WIND ADVISORY IS IN EFFECT FOR MOST OF
THE AREA THROUGH THIS EVENING. WEST WINDS OF 30 TO 35 MPH WITH
FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY
DIMINISH LATER TONIGHT AND MONDAY. TEMPERATURES FALLING INTO THE
TEENS AND 20S WILL COMBINE WITH THE STRONG WINDS TO PRODUCE WIND
CHILL READINGS BETWEEN 5 BELOW AND 5 ABOVE ZERO ACROSS THE AREA
TODAY AND TONIGHT.

IN ADDITION TO THE STRONG WINDS AND COLD TEMPERATURES...MINOR
SNOW ACCUMULATIONS OF LESS THAN AN INCH CAN BE EXPECTED THROUGH
THIS EVENING...MAINLY ACROSS PORTIONS OF NORTHERN ILLINOIS ALONG
AND NORTH OF INTERSTATE 88.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILL READINGS IN THE SINGLE DIGITS BELOW ZERO ARE EXPECTED
EARLY MONDAY MORNING.

A SERIES OF LOW PRESSURE SYSTEMS WILL BRING THE POTENTIAL FOR
ADDITIONAL CHANCES OF WINTRY PRECIPITATION TO THE REGION
WEDNESDAY THROUGH FRIDAY AS THIS UNSETTLED WEATHER PATTERN
CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-241045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
442 AM CST SUN DEC 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

SOUTHWEST GALE FORCE WINDS WILL CONTINUE THROUGH LATE TONIGHT.
ALTHOUGH WINDS AND WAVES WILL BEGIN TO SUBSIDE TOWARD MONDAY
MORNING...HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL LIKELY
PERSIST INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL PERSIST THROUGH
EARLY MONDAY AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
442 AM CST SUN DEC 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF LOW PRESSURE WILL CONTINUE TO STRENGTHEN TODAY AS IT
MOVES INTO THE UPPER PENINSULA OF MICHIGAN. SOUTHWEST STORM FORCE
WINDS ARE EXPECTED TODAY. THE STORM FORCE WINDS WILL HAVE A
SLIGHTLY LATER ONSET TOWARD MID MORNING ACROSS THE NORTH HALF OF
LAKE MICHIGAN. HOWEVER...A PERIOD OF SOUTHEAST GALES ARE LIKELY
THIS MORNING ACROSS THE NORTH HALF OF THE LAKE PRECEDING THE ONSET
OF THE STORM FORCE WINDS.

A PERIOD OF WEST GALES IS THEN EXPECTED LATE TONIGHT INTO MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WEST GALES WILL PERSIST INTO MONDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Dec 23, 4:06 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
406 AM CST SUN DEC 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     3 S CHESTERTON          41.56N 87.06W
12/23/2007                   PORTER             IN   TRAINED SPOTTER

            NUMEROUS TREES AND POWER POLES DOWN.

&&

NMARSILI
Local storm report, Dec 23, 4:29 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 AM CST SUN DEC 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     TSTM WND DMG     1 W HERSCHER            41.05N 88.12W
12/23/2007                   KANKAKEE           IL   TRAINED SPOTTER

            POWER POLES DOWN.

&&

NMARSILI
Local storm report, Dec 23, 4:47 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
447 AM CST SUN DEC 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     WOODSTOCK               42.31N 88.44W
12/23/2007                   MCHENRY            IL   TRAINED SPOTTER

            DOWNED TREE BLOCKING MCCONNELL ROAD AT LILY POND.

&&

NMARSILI
Local storm report, Dec 23, 6:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
608 AM CST SUN DEC 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     TSTM WND GST     MIDWAY AIRPORT          41.78N 87.75W
12/23/2007  M68.00 MPH       COOK               IL   ASOS

0226 AM     TSTM WND GST     3 SW MIDWAY AIRPORT     41.75N 87.79W
12/23/2007  M68.00 MPH       COOK               IL   CO-OP OBSERVER

&&

NMARSILI
Local storm report, Dec 23, 6:13 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 AM CST SUN DEC 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     TSTM WND GST     OHARE AIRPORT           41.98N 87.90W
12/23/2007  M63.00 MPH       COOK               IL   ASOS

0240 AM     TSTM WND GST     3 NE CHICAGO            41.91N 87.59W
12/23/2007  E88.00 MPH       LMZ741             IL   C-MAN STATION

            88 MPH WIND GUST AT THE HARRISON CRIB.

&&

NMARSILI
Local storm report, Dec 23, 7:48 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
748 AM CST SUN DEC 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     SW SCHERERVILLE         41.49N 87.45W
12/23/2007                   LAKE               IN   TRAINED SPOTTER

            NUMEROUS LARGE TREE BRANCHES DOWN...FENCE BLOWN
            DOWN...SHINGLES OFF HOUSES...ESTIMATED 60 MPH WIND
            GUSTS...TIME IS RADAR ESTIMATED

&&

CGITRO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, La Salle

When
December 23, 8:00 AM CST to 12:00 PM CST
Where
La Salle forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

A grain bin was blown down 5 miles southeast of Ottawa. Numerous trees were blown down throughout the county.

High Wind, Will

When
December 23, 8:00 AM CST to 12:00 PM CST
Where
Will forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement

Numerous trees and power lines were blown down throughout the county.

High Wind, Cook

When
December 23, 8:00 AM CST to 2:00 PM CST
Where
Cook forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager

High winds caused damage to trees, utility poles and power lines in the City of Chicago. There were 547 reports of damage to trees, 169 traffic signals out, 86 power lines down and 58 light poles damaged.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69683, 69684, 70330.